Alert archive / Alabama / Wind Advisories in 2020

Wind Advisory 7, NWS Birmingham, AL

April 26, 202033 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Apr 26, 2020, 2:42 AM CDT for 33 counties in Alabama. It took effect at Apr 26, 2020, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2020, 2:42 AM CDT (07:42 UTC)
In effect from
Apr 26, 2020, 12:00 PM CDT
Expired
Apr 26, 2020, 7:00 PM CDT
In force
7 hr
Issued by
NWS Birmingham, AL
All 33 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marion County, AL, Montgomery County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 35 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2020-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2020-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS74 KBMX 260742
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
242 AM CDT Sun Apr 26 2020

ALZ011>015-017>029-034>038-041>050-261700-
/O.NEW.KBMX.WI.Y.0007.200426T1700Z-200427T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Bibb-Chilton-Coosa-Tallapoosa-Chambers-
Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-
Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Centreville, Clanton, Rockford, Alexander City,
Dadeville, Valley, Lanett, Lafayette, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula
242 AM CDT Sun Apr 26 2020

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of central, east central, northeast, 
  northwest, southeast and west central Alabama.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
656 
WWUS74 KBMX 261630
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1130 AM CDT Sun Apr 26 2020

ALZ011>015-017>029-034>038-041>050-270000-
/O.CON.KBMX.WI.Y.0007.200426T1700Z-200427T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Bibb-Chilton-Coosa-Tallapoosa-Chambers-
Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-
Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Centreville, Clanton, Rockford, Alexander City,
Dadeville, Valley, Lanett, Lafayette, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula
1130 AM CDT Sun Apr 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of central, east central, northeast, 
  northwest, southeast and west central Alabama.

* WHEN...From Noon today to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 25, 11:57 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 25, 11:57 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1157 PM CDT Sat Apr 25 2020

.UPDATE...
For 06Z Aviation.

&&

.SHORT TERM...
/Updated at 403 PM CDT Sat Apr 25 2020/
Today through Sunday.

Convection flirting with the very northern part of our CWA this
afternoon should be pretty short-lived once we move into this
evening. Fairly large strato-cu field is also expected to decrease
(may not completely go away) this evening as well. That should
leave a fairly pleasant evening for most folks, if only a bit
breezy.

Cooler air will continue to arrive tonight as a surface low
pushes into the Ohio Valley Region and winds across the CWA become
northwest. With the exception of the northeast counties, expect
mostly sunny skies on Sunday with much cooler temperatures. Highs
will range from the middle 60s across the far northern counties to
middle 70s across the far southern counties. Wrap around clouds
on the back side of the exiting low pressure system will produce
more cloud cover across the northeast counties.

61/58

.LONG TERM...
/Updated at 400 AM CDT Sat Apr 25 2020/
Sunday night through Friday.

Sunday night will be on the cool side with cold advection behind
an upper-level trough and surface high pressure centered nearby
on Monday morning. Lows should range from the lower 40s north to
upper 40s south. Fair weather conditions will continue into Monday
with high pressure hanging around.

Another dry day is expected on Tuesday, but the low-level ridge
will begin to shift eastward and open the door to moisture
recovery ahead of a strong upper-level trough digging from the
northwest. A strengthening low-level jet Tuesday night into
Wednesday morning will be associated with advection of lower to
mid 60s dewpoints in a narrow zone ahead of the approaching cold
front. This may result in SBCAPE of 400-800 J/kg and chance for
of thunderstorms. If this occurs, deep layer shear of 40-50 kts
would support strong to perhaps severe storms with a threat for
isolated damaging winds and quarter size hail. However, this is
still several days away, and confidence is too low to include a
mention of severe storms in our products. Aside from any potential
severe storms, rain chances will be quite high for Wednesday. The
front should sweep across the area Wednesday afternoon with
cooler and drier conditions for Wednesday night through Friday.

87/Grantham

&&

.AVIATION...
06Z TAF Discussion.

This is a wind forecast for the next 24 hours as cig/vis will be
VFR. Surface pressure gradients will remain tight behind the front
the passed through Central Alabama earlier today. Winds are
expected to be gusty once again on Sunday from the northwest.
During Sunday evening ridging will build over E Conus allowing
winds to taper down some.

08

&&

.FIRE WEATHER...

Aside from a stray shower or storm in the far northeast...dry
conditions are expected across central Alabama through the next
few days. Winds will remain rather stiff and gusty, especially
Sunday afternoon, as directions shift to a more northwesterly
direction. Next good chance of rain will be Tuesday night into
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     49  67  43  72  48 /   0  10  10   0   0
Anniston    49  67  43  71  48 /  10   0   0   0   0
Birmingham  51  69  45  73  52 /   0   0   0   0   0
Tuscaloosa  51  71  46  74  52 /   0   0   0   0   0
Calera      52  69  45  73  51 /   0   0   0   0   0
Auburn      52  70  46  73  49 /   0   0   0   0   0
Montgomery  54  74  47  76  51 /   0   0   0   0   0
Troy        54  74  48  75  51 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&

61/58/87/08
Hazardous weather outlook, Apr 25, 10:18 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1018 PM CDT Sat Apr 25 2020

ALZ011>015-017>050-270630-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1018 PM CDT Sat Apr 25 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Minor to moderate river flooding will continue across the lower
portions of the Black Warrior and Tombigbee river basins. Please see
flood statements for specific details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor river flooding will continue across the lower portions of the
Black Warrior and Tombigbee river basins. Please see flood
statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

08

Nearby

Wind Advisories in Alabama, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.